Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Smoker. Diagnosed with chronic lung disease. On medication for irregular heartbeat. Feeling weak, headache

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6666 Questions
My husband, who has been a heavy smoker since he was 18 years of age and is now 80, was ad mitted to hospital two months ago and was diagnosed with chronic lung disease. The doctors also suspected a clot on the lung and prescribed one 1mg warfarin. tablet a day together with one digoxin for an irregular heart beat, 1 40mg omeprazole and originally 7 tablets of predizolone which have gradually been reduced until 26th of April when the dose will cease. He is eating regular nourishing meals but despite these is not putting on a lot of weight and complains of feeling very weak throughout his body and occasionally a headache; Why? Please enlighten.
Posted Fri, 3 May 2013 in Lung and Chest disorders
Answered by Dr. Shailja Puri 59 minutes later

Thanks for posting your query on Health Care Magic.

The history mentioned by you suggests that your husband is a chronic smoker, has a chronic lung disease and pulmonary emolism.
Your husband has been prescribed drugs for pulmonary embolism, drug for arrhythmia and steroids probably for chronic lung disease.

Before stopping a steroid (prednisolone), the dose has to be tappered slowly over a period of time.

The history and treatment suggests that the chronic lung disease (probably interstitial lung disease) is causing heart disease called cor pulmonale.

The associated weight loss and weakness are a part of the disease process.
Since the lung disease is progressive, these symptoms will also progress.

A good diet especially XXXXXXX in proteins and calories should be given.
Vitamin deficiencies should also be corrected after consultation by your doctor.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor